Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 29, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 25, 1997, 6:47 PM EDT for DeSoto County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 1997, 6:47 PM EDT (22:47 UTC)
- Expired
- Apr 25, 1997, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WUUS1 KTBW 252250 RRA SVRTBW FLC027-252345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 647 PM EDT FRI APR 25 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...DESOTO COUNTY AT 540 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL DESOTO COUNTY... AROUND 2 MILES SOUTH OF ARCADIA...ALONG U.S. HIGHWAY 17. THE THUNDERSTORM WAS MOVING NORTH AT 10 TO 15 MILES AN HOUR. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. IN ADDITION...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. MOBILE HOMES ARE NOT SAFE IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:00 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 25, 4:00 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 300 PM EST FRI APR 25 1997 CLOUDS DEVELOPED OVER MOST OF THE FORECAST AREA (FA) TODAY POSSIBLY DUE TO OVERRUNNING OR MOISTURE TRAPPED IN A FRONTAL INVERSION. RADAR CURRENTLY SHOWING ISOLATED THUNDERSTORM EAST OF NAPLES...AND A FEW SHOWERS IN LEE COUNTY. EXPECT THESE...AND ANY OTHER ISOLATED TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS THAT FORM THIS AFTERNOON...TO DIE OFF AFTER SUNSET. MODELS...PARTICULARLY NGM...PAINTING WET SCENARIO OVER SOUTHEAST GULF...FLORIDA STRAITS...SOUTH FLORIDA OVERNIGHT AND SATURDAY PROBABLY DUE TO UPPER IMPULSE OR COLD POOL ALOFT OVER AN OLD FRONTAL BOUNDARY. HOWEVER...AS HEIGHTS ALOFT START TO BUILD OVER US AHEAD OF CLOSED LOW TO THE WEST...FEEL THAT THE MODELS ARE OVERPLAYING RAIN AMOUNTS. SO...VARIABLE CLOUDINESS WITH 20 TO 30 PERCENT CHANCES FOR SHOWERS THROUGH TOMORROW SEEM LIKE THE WAY TO GO FOR THE SOUTHERN HALF OF THE FA. GENERALLY FAIR WEATHER EXPECTED NORTHERN HALF. PRESSURE GRADIENT STARTS TO TIGHTEN TONIGHT AND TOMORROW AS HIGH MOVES INTO THE MID ATLANTIC AND LOW PRESSURE INTENSIFIES OVER TEXAS. BREEZY CONDITIONS EXPECTED SATURDAY.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:10 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.